Alert archive / Texas / Special Weather Statements in 2012
Special Weather Statement, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this special weather statement at Nov 5, 2012, 7:21 PM CST for Brazoria County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 5, 2012, 7:21 PM CST (01:21 UTC)
- Expired
- Nov 5, 2012, 8:00 PM CST
- In force
- 39 min
- Issued by
- NWS Houston/Galveston, TX
County Brazoria County, TX
The radar
The Houston radar (KHGX), 13 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 1.4 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1567 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -80 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- -0.2
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
152
WWUS84 KHGX 060121
SPSHGX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
721 PM CST MON NOV 5 2012
TXZ213-227-237-238-060200-
BRAZORIA TX-GALVESTON TX-FORT BEND TX-HARRIS TX-
721 PM CST MON NOV 5 2012
...SPECIAL WEATHER STATEMENT...
AT 713 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR FRESNO...MOVING SOUTHEAST AT 35 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LEAGUE CITY...TEXAS CITY...PEARLAND...FRIENDSWOOD...ALVIN...
DICKINSON...LA MARQUE...SANTA FE...BACLIFF...HITCHCOCK...WEBSTER...
NASSAU BAY...SAN LEON...FRESNO...MANVEL...BROOKSIDE VILLAGE...
ARCOLA...IOWA COLONY...HILLCREST AND LIVERPOOL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2917 9511 2919 9511 2919 9515 2912 9516
2910 9520 2952 9556 2964 9548 2963 9526
2948 9492 2948 9493 2947 9495 2943 9489
2941 9489
TIME...MOT...LOC 0113Z 318DEG 29KT 2957 9547
$$
!45!What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this special weather statement went out at Nov 5, 3:00 PM CST, 4 hours 21 minutes earlier.
Area forecast discussion, Nov 5, 3:00 PM CST, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 300 PM CST MON NOV 5 2012 .DISCUSSION... A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 9 PM FOR MUCH OF SOUTHEAST TEXAS. AT 20Z...A PRE-FRONTAL TROUGH EXTENDED FROM ABOUT LUFKIN TO BRENHAM TO COTULLA. A SURFACE COLD FRONT LAGS BEHIND THE PRE-FRONTAL TROUGH FROM ABOUT TXK TO ACT TO JCT. SHRA/TSRA ARE DEVELOPING ALONG AND AHEAD OF THE PRE-FRONTAL TROUGH. ADDITIONAL SHRA ARE DEVELOPING ALONG THE SEA BREEZE. A STRONG UPPER LEVEL DISTURBANCE IS APPROACHING THE REGION AND THIS FEATURE WILL BRING A POOL OF SLIGHTLY COOLER AIR OVER THE REGION. TEMPS ARE CURRENTLY IN THE MID 80S AND LAPSE RATES HAVE BECOME VERY UNSTABLE. FEEL THE BEST THREAT FOR HAZARDOUS WEATHER/RAINFALL WILL BE OVER THE SOUTHERN HALF OF THE REGION AND WILL GO LIKELY POPS SOUTH OF I-10. THE WET BULB ZERO IS LOW SO FEEL PRIMARY THREAT WILL BE LARGE HAIL BUT FCST SOUNDINGS ALSO SHOW AN INVERTED V SO CAN'T RULE OUT GUSTY WINDS EITHER. EXPECT ACTIVE WEATHER FOR THE NEXT 3 TO 5 HOURS. CONDITIONS SHOULD IMPROVE RAPIDLY TONIGHT AS THE UPPER LEVEL DISTURBANCE PUSHES EAST AND THE COLD FRONT CLEARS THE AREA. CONSIDERABLY COOLER AND DRIER WEATHER IS EXPECTED IN THE WAKE OF THE FRONT. ELECTION DAY LOOKS DRY WITH SEASONAL TEMPS. THERE IS NO METEOROLOGICAL EXCUSE FOR NOT VOTING. THE REST OF THE WEEK AHEAD LOOKS DRY THROUGH FRIDAY WITH A SUBTLE INCREASE IN TEMPS. ANOTHER STRONG UPPER LEVEL TROUGH WILL APPROACH SOUTHERN CALIFORNIA ON FRIDAY AND CROSS THE SOUTHERN ROCKIES ON SAT/SUN AND THEN MOVE ACROSS THE SOUTHERN PLAINS SUNDAY NIGHT. STRONG ONSHORE WINDS WILL BRING ABUNDANT MOISTURE BACK TO SOUTHEAST TEXAS ON SAT/SUN AND SHRAS ARE EXPECTED BOTH SATURDAY AND SUNDAY. A STRONG COLD FRONT WILL THEN CROSS SE TX ON SUNDAY NIGHT WITH A BAND OF SHRA/TSRA. THERE ARE SOME TIMING DIFFERENCES BETWEEN THE GFS AND ECMWF (GFS IS FASTER). THE LONG RANGE CANADIAN SUPPORTS THE GFS SO WILL LEAN TOWARD THE FASTER SOLN. 43 && .MARINE... LIGHT AND VARIABLE WINDS THROUGH EARLY TUESDAY WILL BE INTERRUPTED BY A PASSING THUNDERSTORM AND EVENTUALLY BY AN EARLY TUESDAY MORNING COLD FRONTAL PASSAGE. SMALL CRAFT EXERCISE CAUTIONS WILL BE OUT THROUGH TUESDAY MORNING TO ACCOUNT FOR THE MODERATE OFFSHORE FLOW AND SLIGHTLY ELEVATED OFFSHORE SEA HEIGHTS. RETURN FLOW BY LATE WEDNESDAY NIGHT. AS A LATE WEEK STRONG WESTERN U.S UPPER TROUGH BEGINS TO DEVELOP...AND WESTERN PLAINS SURFACE TROUGHING DEEPENS...THE ONSHORE GRADIENT WILL TIGHTEN ENOUGH TO SUPPORT A LONG DURATION MODERATE TO STRONG SOUTHERLY FETCH. THIS WILL PICK UP SEA HEIGHTS AND MAY HAVE WEEKEND COASTAL WATER LEVELS RUNNING UP TO A FOOT TO A FOOT AND A HALF ABOVE NORMAL...ESPECIALLY IF THE WIND DIRECTION IS MORE EAST THAN SOUTH. 31 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 50 75 51 81 54 / 10 0 0 0 0 HOUSTON (IAH) 54 74 52 80 53 / 20 0 0 0 0 GALVESTON (GLS) 61 73 60 77 64 / 40 0 0 0 0 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
Hazardous weather outlook, Nov 5, 9:15 AM CST, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 915 AM CST MON NOV 5 2012 TXZ163-164-176>179-195>200-210>214-226-227-235>238-060600- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 915 AM CST MON NOV 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ...SLIGHT RISK OF SEVERE STORMS SOUTH OF A BRENHAM TO CONROE TO CLEVELAND LINE LATE THIS AFTERNOON THROUGH EARLY EVENING... A COLD FRONT COUPLED WITH A STRONG UPPER LEVEL DISTURBANCE WILL TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS MAINLY THIS AFTERNOON THROUGH EARLY THIS EVENING. SOME OF THE STRONGER STORMS COULD PRODUCE STRONG GUSTY WINDS...LARGE HAIL...AND DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD PREPARE FOR POSSIBLE ACTIVATION LATE THIS AFTERNOON.
In the hours before
Special weather statement, Nov 5, 3:19 PM CST, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
319 PM CST MON NOV 5 2012
TXZ213-052145-
HARRIS TX-
319 PM CST MON NOV 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR HARRIS COUNTY...
AT 314 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR SPRING...MOVING SOUTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SPRING...CLOVERLEAF...HUMBLE...ALDINE...GALENA PARK...JACINTO CITY...
CROSBY...AND SHELDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CST
MONDAY EVENING FOR SOUTHEASTERN TEXAS.
LAT...LON 2973 9522 2999 9550 3009 9540 3008 9535
3005 9531 3003 9531 3003 9526 3005 9523
2993 9502
TIME...MOT...LOC 2114Z 310DEG 22KT 3003 9539
40Special weather statement, Nov 5, 3:39 PM CST, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
339 PM CST MON NOV 5 2012
TXZ200-214-052200-
CHAMBERS TX-LIBERTY TX-
339 PM CST MON NOV 5 2012
...SPECIAL WEATHER STATEMENT...
AT 335 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR DAYTON...MOVING SOUTHEAST AT 40 MPH.
HAIL UP TO THE SIZE OF PEAS WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LIBERTY...DAYTON...ANAHUAC...OLD RIVER-
WINFREE...AMES... KENEFICK...AND DAYTON LAKES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CST
MONDAY EVENING FOR SOUTHEASTERN TEXAS.
LAT...LON 2963 9467 2967 9470 2972 9469 2974 9470
2976 9469 2974 9470 2976 9470 2976 9473
2979 9473 2978 9477 3008 9497 3016 9481
2984 9440
TIME...MOT...LOC 2135Z 317DEG 36KT 3009 9486
40Special weather statement, Nov 5, 3:47 PM CST, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 347 PM CST MON NOV 5 2012 TXZ210>212-226-227-052215- AUSTIN TX-WALLER TX-COLORADO TX-WHARTON TX-FORT BEND TX- 347 PM CST MON NOV 5 2012 ...SPECIAL WEATHER STATEMENT... AT 344 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES WEST OF BELLVILLE...MOVING SOUTHEAST AT 45 MPH. HAIL UP TO THE SIZE OF PEAS WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SEALY...WALLIS...SIMONTON...AND SAN FELIPE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3002 9638 2973 9593 2953 9614 2988 9652 TIME...MOT...LOC 2144Z 311DEG 37KT 2992 9641 40
Special weather statement, Nov 5, 4:22 PM CST, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
422 PM CST MON NOV 5 2012
TXZ214-052300-
CHAMBERS TX-
422 PM CST MON NOV 5 2012
...SIGNIFICANT WEATHER ADVISORY FOR CHAMBERS COUNTY UNTIL 500 PM
CST...
AT 412 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR ANAHUAC...OR 17 MILES SOUTHEAST OF
LIBERTY...MOVING SOUTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ANAHUAC AND STOWELL.
LAT...LON 2955 9463 2965 9470 2976 9469 2974 9470
2976 9470 2976 9472 2979 9473 2977 9478
2986 9484 2987 9460 2980 9438 2974 9436
2963 9435
TIME...MOT...LOC 2212Z 329DEG 33KT 2982 9467Special weather statement, Nov 5, 5:47 PM CST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
547 PM CST MON NOV 5 2012
TXZ237-060015-
BRAZORIA TX-
547 PM CST MON NOV 5 2012
...SPECIAL WEATHER STATEMENT...
AT 540 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR OYSTER CREEK...OR 6 MILES EAST OF
RICHWOOD...MOVING SOUTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
OYSTER CREEK...SURFSIDE BEACH AND QUINTANA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2901 9538 2911 9527 2906 9520 2905 9522
2903 9521 2902 9524 2901 9523 2899 9524
2893 9531 2893 9532
TIME...MOT...LOC 2340Z 317DEG 17KT 2904 9530
!KP!Special weather statement, Nov 5, 7:21 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
721 PM CST MON NOV 5 2012
TXZ213-227-237-238-060200-
BRAZORIA TX-GALVESTON TX-FORT BEND TX-HARRIS TX-
721 PM CST MON NOV 5 2012
...SPECIAL WEATHER STATEMENT...
AT 713 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR FRESNO...MOVING SOUTHEAST AT 35 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LEAGUE CITY...TEXAS CITY...PEARLAND...FRIENDSWOOD...ALVIN...
DICKINSON...LA MARQUE...SANTA FE...BACLIFF...HITCHCOCK...WEBSTER...
NASSAU BAY...SAN LEON...FRESNO...MANVEL...BROOKSIDE VILLAGE...
ARCOLA...IOWA COLONY...HILLCREST AND LIVERPOOL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2917 9511 2919 9511 2919 9515 2912 9516
2910 9520 2952 9556 2964 9548 2963 9526
2948 9492 2948 9493 2947 9495 2943 9489
2941 9489
TIME...MOT...LOC 0113Z 318DEG 29KT 2957 9547
!45!The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 6:23 PM CST | Severe Thunderstorm Warning | HGX | Brazoria | 37 min |
| Nov 5, 6:58 PM CST | Special Marine Warning | HGX | 92 min | |
| Nov 5, 9:34 PM CST | Special Marine Warning | HGX | 26 min | |
| Nov 5, 10:00 PM CST | Special Marine Warning | HGX | 60 min | |
| Nov 6, 12:05 AM CST | Special Marine Warning | HGX | 85 min |
Nearby
Special Weather Statements in Texas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.